MAUDE Adverse Event Report: CORDIS CORPORATION POWERFLEXPRO 9MM2CM 80; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CORPORATION POWERFLEXPRO 9MM2CM 80; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 4400902S
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/18/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information to include from phone number: (b)(6).The product was not returned for analysis.Device history record (dhr) review was conducted and the product met quality requirements for product acceptance.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
During use, the powerflex pro balloon catheter rupture at eight atmosphere (8 atm).There was no patient injury.The powerflex pro was removed and a new competitor's bc was used to complete the procedure.The target lesion was the left common iliac artery which has severe calcification and high rate stenosis.An ipsilateral approach was made with a 6f competitor's guiding sheath.A competitor's guidewire was inserted and crossed the lesion and ivus was used to checked the lesion.A powerflex pro bc was inserted and an attempted was made to inflated at 8 atm.However it ruptured during its initial inflation.Therefore balloon was replaced with a new competitor's balloon catheter and it inflated.After that a new powerflex pro inflated and the procedure was completed.The device was discarded in the hospital.
 
Additional Manufacturer Narrative
During use, the powerflex pro balloon catheter (bc) was inserted, and an attempt was made to inflate to eight atmospheres (8 atm).There was no patient injury.The powerflex pro was removed, and a new competitor's bc was used to complete the procedure.The target lesion was the left common iliac artery which had severe calcification and a high rate of stenosis.An ipsilateral approach was made with a 6f competitor's guiding sheath.A competitor's guidewire was inserted and crossed the lesion and intravascular ultrasound (ivus) was used to check the lesion.A powerflex pro bc at 8 atm.However, it ruptured during its initial inflation.The product was not returned for analysis.A product history record (phr) review of lot 82148912 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst-at/below rbp¿ could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.Vessel characteristics of severe calcification and a high rate of stenosis may have contributed to the reported event.Damage to balloon material may occur when attempting to cross a severely stenosed vessel that is calcified.However, without the return of the device for analysis, it is difficult to draw a clinical conclusion between the device and the event reported.According to the safety information in the instructions for use ¿if resistance is met during manipulation, determine the cause of the resistance before proceeding.Balloon pressure should not exceed the rated burst pressure.The rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence), will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over pressurization.Use only the recommended balloon inflation medium.Never use air or any gaseous medium to inflate the balloon.Prior to angioplasty, the catheter should be examined to verify functionality and ensure that its size and shape are suitable for the specific procedure for which it is to be used.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.

Brand Name
POWERFLEXPRO 9MM2CM 80
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60th avenue
miami lakes FL 33014
MDR Report Key8896321
Report Number9616099-2019-03149
Device Sequence Number11115987
Product Code LIT
UDI-Device Identifier20705032059890
UDI-Public20705032059890
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K112797
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2020
Device Model Number4400902S
Device Catalogue Number4400902S
Device Lot Number82148912
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/18/2019
Supplement Date Received by Manufacturer08/16/2019
Initial Report FDA Received Date08/15/2019
Supplement Report FDA Received Date09/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BALLOON CATHETER (6MM*4CM ANGIOSCUPT); GUIDEWIRE (TREASURE FLOPPY, ASAHI INTECC); GUIDING SHEATH (6F 25CM, TERUMO); BALLOON CATHETER (6MM*4CM ANGIOSCUPT); GUIDEWIRE (TREASURE FLOPPY, ASAHI INTECC); GUIDING SHEATH (6F 25CM, TERUMO)